I started Wellbutrin 4 days ago and I have been experiencing some weird side effects. I feel like my whole body is swirling and I get this heavy pressure in my ears and head. It feels like my forehead and eyes are being squashed together towards the end of the day. Also I am twitching and jerking more than was I used to. I have a twitch as it is because of my Paxil but usually I can control it better. Also I am not sleeping more than a few hours at night... Does that go away? I don't feel anything else but wasn't sure if this is normal. I would call my doctor but they aren't in till monday... Any ideas?
Anyone experience heavy side effects during the first week or two on Wellbutrin?
Question posted by jessielynn1 on 18 Sep 2011
Last updated on 18 December 2021 by Sasha320
Ive been on Wellbutrin XR 150mg for about a year and a half. It as been tolerated well. I don't remember having any side effects. Last week my Dr changed the dose to 300mg. Tomorrow (9/5/19) will be my week mark at the new dose. My head feels weird. it's hard to describe. I'm using words that don't belong in sentences, walking into stuff and generally just feel weird. Will this wear off? Should I continue taking the new dose?
Everyone's response to medications is different. I have treatment resistant depression which was not controlled until bupropion was added to my other meds.
Works beautifully with no side effects at all.
I took Wellbutrin for one week and had horrible nightmares and just felt weird, not like myself. So dr put me on a 3 week tapering schedule. The last week of the taper I awoke at 4 am from some hallucination/nightmare w a strong desire to slit my wrists. I talked myself out of it (the bathtub is dirty, they can’t find u in a dirty bathtub I don’t feel like cleaning it first)- and I am NOT suicidal normally. Decided to try to sleep a little more then decide what to do. I awoke a while later feeling ok w absolutely no memory of what that nightmare was, just the experience when I woke up. That had been my 4th antidepressant, so they decided I have treatment-resistant depression and now I’m just on Xanax. Wellbutrin is weird.
Yes! I’m so glad I researched this today and learned that I’m not the only one. I I just started taking it a little over a week ago and stopped 3 days ago because I felt weird sensations. I felt like my head was swirling and pressure. It almost feels like I am very aware of my brain in my head. I also felt my heart beating fast and shortness of breath which I’m pretty sure that was caused by panic by the other weird feelings. I was afraid to go anywhere for fear of passing out. I spoke to the pharmacist today and she said it can take up to a week for those feelings to pass since I’ve stopped taking it and that it should get a little better every day. I can’t wait! I’m miserable!
Anyone else continue to feel weird after stopping and how long did that last?
I am having this exact experience I recently started taking 150 mg generic Wellbutrin. I was off the drug for about 6 weeks after taking for almost 1 year.
I don’t remember having this problem the first time. Did this go away??it happens towards the end of the day. I thought my bp was off but normal for me just weird feeling around the h ad ears temple area.
I take 150mg of Wellbutrin XL and 40mg of Vyvanse every morning and I take 10mg of Lexapro at night. Vyvanse is great for ADD, not only could I focus, but I also had more energy and in one year, I lost 27 lbs. After 2 years, it steadily increased my anxiety and I never wanted the day to end, so I'd fight myself on getting to sleep. My doctor added 10mg of Lexapro (2nd round) to relax me at night so I could feel tired. It took about a week or two for it to work without side effects, in the beginning I had horrible restlessness. I get to sleep better, but then something changed. One day, I had one of the worst panic attacks, it was like some dark version of myself was convincing me that it would be easy to get it over with and die. I almost became immobilized and I couldn't wait to get home. I started talking and writing about any other topic I could to distract my mind.
So, I brought it up to my doctor and she prescribed me 150mg of Wellbutrin XL, which I've been on for a month. I read that it could take 4-6 weeks before the full effect and so far all I've felt is nausea, queasiness, shakiness, increased appetite/craving snacks, and increased heart rate, which I learned was from too much caffeine intake, so I'd chug a bottle of water and be fine. Sometimes it feels like my brain a little above my forehead is moving, like a tingling pressure, almost as if I can feel the chemistry of my brain changing. It doesn't hurt nor is it uncomfortable, just an odd sensation. It has helped with decreasing the urge to smoke, which is good and bad. I've been smoking for 11 years, but I have never gone above half a pack a day. On Vyvanse, I had an issue where it increased my urge to smoke a lot, but I still didn't go over a half a pack day. I know that smoking is horrible for my health, but damn that addiction was controlling me and I was just feeding it. I got to the point where I liked to smoke, I knew I needed to quit, but I just didn't want to. On Wellbutrin, I've had maybe 1-2 Cokes in the last week compared to 2-3 a day and I have 4-5 cigarettes a day down from 10 a day. So, Wellbutrin is working is some regards, but I haven't experienced the boost of energy or weight loss that my doctor talked about. If anything, it is the opposite, I feel like I'm gaining weight because of my cravings, it actually makes me tired, and I just feel apathetic. I'm hoping this will change, maybe with different doses. I'll stick with it for now, because I do need to quit smoking and my anxiety has been improving. Other medicines that I have tried in the past that did not work out include Concerta, Effexor, and Viibryd. Sorry this post is so long, but hopefully it's informative.
From the literature:
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
All reported side effects ~ short term (of which most all are) and long term are listed here:
I took Wellbutrin for about 2 years until I went off it due to an increase in anxiety beyond my control. After going through several other meds and getting a grip on my anxiety I just started Wellbutrin again (150mg) a couple days ago and am definitely feeling the side effects, such as dizziness, feeling pressure in my head, having a hard time focusing my eyes on things, and difficulty sitting still. However, I know from my past experience with this drug that these side effects only last a few weeks at most and then you start to really feel the good effects of it, so my advice to anybody who feels nervous while experiencing the first side effects is to try to stick it out because they DO go away once your brain builds up a tolerance to them. I am a huge fan of Wellbutrin and how it has helped me in the past and, while I know everybody reacts to the drug differently, I think it is important to be aware of the initial side effects before you take a drug so you don’t panic and quit taking it after just a few doses. Best of luck to anyone reading this!
I get the head aches, pressure, dizziness, and shaking from Zyban. Which is a newer version of wellbutrin. I'm glad I found some similar cases. Prayers to all and God's blessing.
My daughter took Wellbutrin for 4 weeks and suffered severe weight gain which was NOT in her best interest. The doctors immediately yanked her off it and returned her to her other depression meds. It caused her sleepless nights as well. those were her worst side effects, and they were seriously bad enough. I wish you luck in your recovery.
Maybe your dose is too high. Call your doctor about this tomorrow...
Hey, im pretty sure there is a member on this site Laurie Shay who takes Wellbutrin, if she does im sure she has answered u anyway. Laurie would not just not answer someone she knew she could help so in summary this post was probably a huge waste of reading for you and for that i can only say i hope u got the help u were looking for and forgive me for wasting your time !
I started w 150 mg and I could tell it was working as my mood uplifted. After 5 weeks I went up to 300. I also take zoloft. I think it works well. The nausea went away after a 2 weeks and I lost weightbon it. I say give it a few weeks and see how you feel then.
JessieLynn, here is alink for you to read all about wellbutrin & its side effects:
Good luck to you,& hope you are feeling better soon...
Just to add my thoughts jessielynn. Long tale short for I posted a response and lost it. Give it another few weeks and if you find that you're still feeling these effects, or its not getting any better, improving talk to your doctor.They just might dissapear on thier own. Wellbutrin is generally a well tolerated medication be it used on its own or as a combination drug. Wellbutrin is often used along with zoloft and along prozac and with much success I no longer wellbutrin and I stopped taking it because it really did not do much to improve my mood. But while on it found it to be a very agreeable drug as far as side-effects were concerned. best of wishes to you.
- Wellbutrin uses and safety info
- Wellbutrin information for Healthcare Professionals (includes dosage details)
- Side effects of Wellbutrin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.